Aa
A
A
Close
1891325 tn?1321126576
Depo Provera and anxiety/depression?
I had my first shot in late September, and haven't had a period since. Pregnancy tests were negative, and I'm not complaining! My periods were awful, and put me in a terrible mood, so I figured it was doing a great job. However, my boyfriend pointed out the other day that I cry a lot more, and that I'm a lot more moody. I hadn't noticed a change until he pointed it out, but since he did, I noticed that it's become a normal occurrence for something like burning dinner to send me over the edge, when before I might be able to laugh it off.

Could this be a side effect after just one shot? I'm on DP because I would always forget my pill, even when I set reminders in my cell phone. I don't like feeling this way, and if this is a side effect, how long could it take to get this stuff out of my system? This stinks!
Cancel
4 Answers
Page 1 of 1
Avatar universal
Depo provera's side effects:
• Depression. Several studies report that these occur in less than 5% of users. But should you have a tendency or already suffering from depression then you are more susceptible to this side effect.
• Emotional liability, nervousness, fatigue, depression, dizziness.

One injection will likely be out in three months. Still, it depends on your muscle as it is a muscular deposit.

Seems like you have premenstrual syndrome. Actually, pill 24/4 can help you with that. If pills are really out of question then you can consult your doctor about IUD with progesterone. The depression will be lower than depo provera, but without PMS therapeutic effect.
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Submit Comment
1891325 tn?1321126576
What you listed describes what I feel exactly. I used to be an incredibly happy, bubbly person, and these mood swings are killing me!
I really like the convenience of not having to worry about taking a pill, it's not that I mind pills at all, but my schedule as a college student varies so much it's hard to find a time to take it consistently. If I had a steady schedule where I could take a pill every day at the same time, I would much rather do that than have an injection. I'm a sissy when it comes to needles!
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Submit Comment
1897989 tn?1321425259
You won't get a full period until your next shot. Well, actually, you may spot a little. I've been on the shot since February. And, depo just helps with not having a period. You'll still get crams, and extremely emotional once a month. No worries. This is normal.
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Submit Comment
1897989 tn?1321425259
Also!!! It'll get better!! Remember, your body is still getting used to this shot. I'd  recommend staying on it.
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Submit Comment
Your Answer
Avatar universal
Answer
Know how to answer? Tap here to leave your answer...
Answer
Submit Answer
A
A
Blank
Weight Tracker
Weight Tracker
Start Tracking Now
Birth Control (Contraception) Community Resources
RSS Expert Activity
233488 tn?1310696703
Blank
Marathon Running Done Over Many Yea...
05/15 by John C Hagan III, MD, FACS, FAAOBlank
233488 tn?1310696703
Blank
New Article on Multifocal IOL vs &q...
05/15 by John C Hagan III, MD, FACS, FAAOBlank
748543 tn?1463449675
Blank
TMJ/TMJ The Connection Between Teet...
01/15 by Hamidreza Nassery , DMD, FICOI, FAGD, FICCMOBlank
Top Women's Health Answerers
1340994 tn?1374197577
Blank
Caryopteris
Raleigh, NC
136956 tn?1425609872
Blank
ticked
Mississauga, ON
4851940 tn?1385441629
Blank
jemma116
United Kingdom
Avatar f tn
Blank
slightlycosmo
17049300 tn?1457716777
Blank
gloryrose
Philadelphia, PA
15394896 tn?1465879533
Blank
fiza_ch
Lahore, Pakistan